# SDR CALA9800211

- Difficulty date: February 11, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N17773
- Make and model: Boeing 727227
- Aircraft serial: 21045
- Engine: Pwa JT8D9
- System (JASC): 7313 · Fuel Injector Nozzle
- Part: Fuel Nozzle
- Condition: Streaking
- Location: Nr 1 Engine
- Stage of operation: CL
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

THE NR 1 ENGINE POPPED AND EGT WENT TO 600 DEGREES WHILE CLIMBING THROUGH 18000 FEET AFTER TAKEOFF FROM IAH.  THE ENGINE VIBRATED AND WAS SHUTDOWN.  THE N2 DROPPED TO 70 PERCENT BEFORE THROTTLE WAS PULLED TO IDLE.  THE AIRCRAFT WAS RETURNED TO IAH WHERE IT LANDED WITHOUT INCIDENT.  THE NR 1 ENGINE WAS REMOVED AND REPLACED.  THE PRIMARY CAUSE OF FAILURE WAS DUE TO TWO STREAKING FUEL NOZZLES WHICH CAUSED FIRST STAGE NGV'S TO HAVE COMPLETE BURN THROUGH, RESULTING IN FAILURE OF ONE HPT BLADE AND SUBSEQUENT DOWNSTREAM DAMAGE TO LPT.
